Does Restylane (or other fillers) move when injected in the lip area? I can feel a number of small lumps on the bottom inside of my upper lip. These were not present prior to the procedure. Also, the nice and fuller upper lip I had on the day of injections are no longer there.
Restylane - Does It Move when Injected in the Lips?
Doctor Answers (6)
Lip injections and filler
If you feel some lumps from the filler injection in the lip, you can definitely massage it a bit to smooth it out. The lip always looks a bit more swollen just after the procedure, if you liked it like that, you may need more filler.
Movements of Restylane after injection to the lips
Restylane is a powerful and effective dermal filler that can be used throughout the face. Because of its soft texture, it can be used successfully in the lips. Care must be taken when injected into the lips as this tissue is thin and directly underneath the tissue are your powerful lip muscles. If injected properly, is not common for the Restylane to move. However if the Restylane has been injected unevenly, you may notice some asymmetry. You should be evaluated by board-certified plastic surgeon who can assess this area and determine if it may be corrected by the injection of additional filler, by the removal of the existing Restylane, or by the injection of a hyaluronidase solution to help break up the Restylane
Restylane or Juvederm in lips requires very good technique.
Restylane or Juvederm in the lips does not move in the sense that you mean. Lumps are caused by how the filler was put in.
You might also like...
Can Restylane move after Injections?
While Restylane certainly has the ability to move around after injections, it does not sound like this is what happened in this case. Bumps are usually caused by poor injection technique. They occur when too much product is injected in one location more often than because of migration of the product.
If the bumps are visible or bothersome talk to your practitioner about trying to message them out, wait for them to resolve naturally (3-4 months in the lips) or using Hyaluronidase, an enzyme that can dissolve Restylane.
Web reference: http://www.celibre.com/restylane.aspx
Yes, it can move.
Yes, any filler (Restylane, Juvederm, etc) injected in a mobile area like the lip can move. It usually does not move in a way that changes the look of the lip.
The lumps you feel may be entirely normal as the swelling goes down. If the procedure was done by an experienced person, then the lumps that you feel with your tongue will likely even out. It it was not done by an experienced person, then it could be poor injection technique resulting in lumpiness.
Fillers do cause swelling after the procedure. The swelling will decrease over the next several days. This is a very common finding. I personally feel that the swelling with Juvederm is a lot less than Restylane so I am close to my "ideal target" immediately after the injection.
Hope this helps you.
Yes, it does.
Since the injected material is placed in an area that is constantly mobile (your mouth), the product will definetely move around a bit...some people will observe this effect more than others...for obvious reasons...does this result in the lumpiness you feel? Personally, I don't think so. The effect of placing a dermal filler in a mobile region of the face is that the filler is not going to stick around as long...you will notice the effect fo the filler diminish more quickly than will placed, say, at the superior portion of the nasal-labial fold.
There are a couple of different tissue planes that Restylane and other fillers can be injected into...just beneath the surface of the 'red skin' of your lip, or deeper into the muscle.
Personally, I like to do a very subtle lip augmentation just by outlining the vermillion border (red skin) with Restylane or Juvederm, and then a bit of product beneath the 'wet' regions of each lip. I never use more than 1 cc for a pair of lips. The 'augmented' lip looks strange, and I avoid it by minimizing the treatment volumes to 1 cc.
The 'lumpiness' is probably more of an artifact of the injection technique, rather than the product actually moving around. Other docs may have a different opinion on this matter, but I think the lumps that you can feel relate to the way the filler was deposited.
The lumps might not be visible, but I'm sure you can feel them with your tongue, or other lip. They will subside in a few months as the product volume diminishes.
Scott Sattler MD FACS
Web reference: http://www.scottsattlermd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.